Wisconsin, 2008

Hail in Wisconsin, July 10, 2008

July 10, 2008 · NWS MPX · 5 events in 3 counties and zones

A warm frontal boundary across West Central Wisconsin provided the support for scattered severe thunderstorms across the region on this date.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A warm frontal boundary across West Central Wisconsin provided the support for scattered severe thunderstorms across the region on this date.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 10, 12:25 PM CST, 56 minutes earlier.

Area forecast discussion, Jul 10, 12:25 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
125 PM CDT THU JUL 10 2008

.DISCUSSION...

THUNDERSTORMS HAVE BEEN BREWING ALL NIGHT ACROSS EASTERN ND.
ACTIVITY HAS BEEN MIGRATING ACROSS NORTHERN MN AND WEAKENING. THE
STORMS TO OUR NW ARE ALONG A STATIONARY FRONT AND AT THE NOSE OF
A 40 TO 45 KNOT LOW LEVEL JET. ALOFT...A 90 KNOT WIND MAX IS SHOWN
BETWEEN LAKE WINNIPEG AND FAR NORTHERN MN WITH RIGHT ENTRANCE
REGION DIVERGENCE. STRONG LOW LEVEL WAA TO OUR WEST AND NORTHWEST
WILL PUSH ACROSS THE FA THIS MORNING. PWS ARE PROGGED TO DOUBLE
TODAY AND THE STABILITY OVER US NOW TURNS QUITE UNSTABLE BY 18Z.
850-300MB THICKNESS INDICATES THE ACTIVITY OVER EASTERN ND WILL
BEGIN TO TURN SE THIS MORNING. HOPE HERE IS THAT A COLD POOL DOES
NOT GET ESTABLISHED AND A BOW TAKES OFF TO THE SE ACROSS EASTERN
MN AND WEST CENTRAL WI DURING THE LATE MORNING THROUGH EARLY
AFTERNOON...BUT THIS IS A POSSIBILITY. NMMWRF COMP REF HAS A PRETTY
GOOD HANDLE ON THINGS AND DOES SHOW STORMS MOVING THROUGH MUCH OF
THE CWA TODAY. HAVE RAISED POPS INTO THE LIKELY CATEGORY...
BEGINNING OVER THE NW CWA OUT THE GATE THIS MORNING AND INTO THE
TWIN CITIES AFTER 15Z. WILL HAVE LIKELY POPS ACROSS WEST CENTRAL
WI THROUGH THE AFTERNOON. TRIMMED HIGHS A FEW DEGREES TODAY WITH
MORE CLOUDS AND PRECIP EXPECTED.

FRONTAL BOUNDARY EXPECTED TO SAG INTO SOUTHERN MN FOR A TIME THIS
EVENING BEFORE RETURNING NORTH OVERNIGHT AS A WARM FRONT. PLENTY
OF INSTABILITY PROGGED AND SEVERE STORMS POSSIBLE THIS EVENING.
WEST CENTRAL THROUGH SOUTH CENTRAL MN LOOKS INTERESTING...ESPECIALLY
IF SOME SORT OF BOUNDARY FROM THE CONVECTION TODAY IS SITTING
ACROSS THIS AREA. THEREFORE...INCREASED POPS SOME TONIGHT.

FRIDAY STILL LOOKING HOT AND HUMID WITH A LATE DAY COLD FRONT
WORKING ACROSS MN. CAP IS VERY STRONG EARLY ON AND IS FORECAST TO
BREAK IN THE 21Z TO 24Z TIME FRAME. INDICATED A SMALL AREA OF
LIKELY POPS DEVELOPING DURING THIS TIME OVER CENTRAL MN THEN
ALLOWED A LINE OF STORMS TO DEVELOP EASTWARD WITH LIKELY POPS
DURING THE EVENING ACROSS EASTERN MN AND WEST CENTRAL WI.
TORRENTIAL RAINS AND HIGH WINDS SEEN AS THE MAIN PROBLEMS LATE
FRIDAY AFTERNOON AND EVENING. 850MB THETA-E AROUND 360K WITH
MOISTURE TRANSPORT OVER THE TWIN CITIES FROM 300 TO 350 KTSG/KG.
LOW LEVEL WIND FIELD ALSO RUNNING IN THE 40 TO 45 KNOT RANGE.

THE COLD FRONT SHOULD BE EAST OF THE CWA BY MIDNIGHT FRIDAY NIGHT
WITH COOLER AND DRY WEATHER FOR SATURDAY AND SUNDAY. SOME WIND
EXPECTED ON SATURDAY WITH A RATHER STRONG SURFACE LOW PASSING
ACROSS ONTARIO.

FINE WEATHER EARLY NEXT WEEK WITH HIGH PRESSURE SQUARELY OVERHEAD
ON MONDAY. THE HIGH BEGINS TO RETREAT TUESDAY WITH INCREASING
SOUTHERLY FLOW.

&&

.AVIATION.../18Z TAF ISSUANCE/

STRONG THUNDERSTORMS MOVING INTO MSP AT ISSUANCE OF TAFS. THESE
WILL MOVE THROUGH AND HOLD THEIR OWN TOWARDS EAU...AS COMPLEX HAS
DEVELOPED AN ORGANIZED COLD POOL. STRONG WINDS LIKELY AT EAU IF
THESE GO THROUGH...WITH THE POSSIBILITY  STRONGEST OF ACTIVITY
SHOULD REMAIN SOUTH OF RNH. HOWEVER...SOME STRONG THUNDERSTORMS
STILL POSSIBLE IN THE EARLY TO MID AFTN THERE AS REDEVELOPMENT HAS
BEEN SEEN TO THE NORTH. IMMEDIATELY IN THE WAKE OF THESE STORMS AT
MSP...SOME TEMPORARY MVFR CIGS ARE POSSIBLE ALONG WITH A FEW
SHRA/TSRA IN THEIR WAKE. MORE CONVECTION POSSIBLE THIS

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jul 10, 12:23 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
123 PM CDT THU JUL 10 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
123 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE OUTLOOK AREA. THE PRIMARY THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH
THE GREATEST THREAT OVER PORTIONS OF EAST CENTRAL AND SOUTH
CENTRAL MINNESOTA INTO THIS EVENING.

HEAVY RAINS ASSOCIATED WITH THE STRONGER THUNDERSTORMS WILL CAUSE
SOME PONDING OF WATER IN LOW LYING AREAS..THAT ARE PRONE TO
LOCALIZE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA FRIDAY AFTERNOON
AND REACH EASTERN AREAS OF THE STATE BY EVENING. THE COLD FRONT
WILL THEN MOVE ACROSS WEST CENTRAL WISCONSIN FRIDAY NIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE FRIDAY
AFTERNOON AND PASS ACROSS EASTERN MINNESOTA AND WEST CENTRAL
WISCONSIN DURING THE EVENING. SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE. THERE WILL ALSO BE TORRENTIAL
DOWNPOURS WITH THE STORMS.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE OUTLOOK
AREA AROUND THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ESPECIALLY THIS
AFTERNOON AND EARLY EVENING.

In the hours before

Local storm report, Jul 10, 1:01 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             2 N NERSTRAND           44.37N 93.06W
07/10/2008  E0.88 INCH       RICE               MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 10, 1:02 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
202 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TSTM WND DMG     NORTHFIELD              44.45N 93.17W
07/10/2008                   RICE               MN   LAW ENFORCEMENT

            TWO AND ONE HALF FOOT TREE FELLED.

&&

AJZ
Local storm report, Jul 10, 1:03 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
203 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     MIESVILLE               44.60N 92.81W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            NUMEROUS TREES DOWN NEARLY BLOCKING HIGHWAY 50. TIME
            ESTIMATED BY RADAR.

&&

MKM
Local storm report, Jul 10, 1:08 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     HAMPTON                 44.61N 93.00W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            SEVERAL 2 FOOT DIAMETER TREES TOPPLED BETWEEN VERMILLION
            AND HAMPTON TO INCLUDE THE CITY OF HAMPTON. A FEW HOMES
            IN HAMPTON HAD TREES FELLED UPON THEM. TIME BASED ON
            RADAR SIGNATURE.

&&

AJZ
Local storm report, Jul 10, 1:09 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     ELROSA                  45.56N 94.95W
07/10/2008                   STEARNS            MN   TRAINED SPOTTER

            ONE FOUR FOOT DIAMTER TREE FELLED.

1135 AM     HAIL             HOWARD LAKE             45.06N 94.07W
07/10/2008  M0.88 INCH       WRIGHT             MN   TRAINED SPOTTER

1206 PM     HAIL             2 ESE DASSEL            45.07N 94.27W
07/10/2008  M0.75 INCH       MEEKER             MN   TRAINED SPOTTER

1206 PM     HAIL             WINSTED                 44.97N 94.05W
07/10/2008  M1.25 INCH       MCLEOD             MN   TRAINED SPOTTER

1207 PM     HAIL             COKATO                  45.08N 94.19W
07/10/2008  M0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS.

1215 PM     HAIL             WINSTED                 44.97N 94.05W
07/10/2008  M0.88 INCH       MCLEOD             MN   TRAINED SPOTTER

1215 PM     HEAVY RAIN       BLOOMINGTON             44.83N 93.32W
07/10/2008  E0.00 INCH       HENNEPIN           MN   LAW ENFORCEMENT

            WATER UP TO CAR WINDOWS ON 98TH AT INTERSECTIONS OF BOTH
            NORMANDALE AND HENNEPIN.

1219 PM     HAIL             WINSTED                 44.97N 94.05W
07/10/2008  M0.88 INCH       MCLEOD             MN   TRAINED SPOTTER

1220 PM     HAIL             1 SSW WINSTED           44.96N 94.05W
07/10/2008  M3.00 INCH       MCLEOD             MN   TRAINED SPOTTER

1220 PM     HAIL             WINSTED                 44.97N 94.05W
07/10/2008  M1.00 INCH       MCLEOD             MN   TRAINED SPOTTER

1225 PM     HAIL             1 SW LESTER PRAIRIE     44.87N 94.05W
07/10/2008  E0.88 INCH       MCLEOD             MN   TRAINED SPOTTER

1225 PM     HAIL             LESTER PRAIRIE          44.88N 94.04W
07/10/2008  M1.75 INCH       MCLEOD             MN   TRAINED SPOTTER

            POWER LINES AND TREES ALSO FELLED.

1225 PM     HAIL             NEW GERMANY             44.88N 93.97W
07/10/2008  M0.88 INCH       CARVER             MN   FIRE DEPT/RESCUE

1226 PM     HAIL             DELANO                  45.04N 93.79W
07/10/2008  M0.88 INCH       WRIGHT             MN   NWS EMPLOYEE

            NWS EMPLOYEE ESTIMATED WINDS BETWEEN 55 AND 60 MPH
            BENDING TREES OVER.

1232 PM     HAIL             WACONIA                 44.85N 93.79W
07/10/2008  M1.00 INCH       CARVER             MN   TRAINED SPOTTER

1232 PM     TSTM WND DMG     DELANO                  45.04N 93.79W
07/10/2008                   WRIGHT             MN   TRAINED SPOTTER

            THREE TO FOUR INCH BRANCHES SEVERED.

1233 PM     HAIL             WACONIA                 44.85N 93.79W
07/10/2008  M1.00 INCH       CARVER             MN   NWS EMPLOYEE

1235 PM     HAIL             WACONIA                 44.85N 93.79W
07/10/2008  M0.88 INCH       CARVER             MN   TRAINED SPOTTER

1236 PM     HAIL             SHAKOPEE                44.77N 93.48W
07/10/2008  M1.00 INCH       SCOTT              MN   TRAINED SPOTTER

1238 PM     HAIL             2 NW WACONIA            44.87N 93.82W
07/10/2008  M0.88 INCH       CARVER             MN   TRAINED SPOTTER

1242 PM     TSTM WND GST     CHANHASSEN              44.86N 93.56W
07/10/2008  M59.70 MPH       CARVER             MN   STORM CHASER

            MEASURED WITH ANEMOMETER. NICKEL SIZE HAIL ALSO REPORTED.

1243 PM     HAIL             LONG LAKE               44.99N 93.57W
07/10/2008  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

1248 PM     TSTM WND DMG     4 SSW EXCELSIOR         44.88N 93.60W
07/10/2008                   CARVER             MN   LAW ENFORCEMENT

            NUMEROUS LARGE BRANCHES DOWNED AT HIGHWAY 7 AND
            MINNEWASHKA PARK.

1248 PM     TSTM WND GST     3 SW JORDAN             44.64N 93.68W
07/10/2008  M70.00 MPH       SCOTT              MN   TRAINED SPOTTER

            MEASURED WITH ANEMOMETER.

1248 PM     HAIL             BURNSVILLE              44.76N 93.28W
07/10/2008  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

1250 PM     HAIL             CHASKA                  44.82N 93.61W
07/10/2008  M0.75 INCH       CARVER             MN   NWS EMPLOYEE

1254 PM     TSTM WND DMG     WACONIA                 44.85N 93.79W
07/10/2008                   CARVER             MN   TRAINED SPOTTER

            LARGE BARN FELLED. LARGE TREE LIMBS SEVERED.

1254 PM     HAIL             EDEN PRAIRIE            44.85N 93.46W
07/10/2008  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            OCCURRED AT PRAIRIE CENTER DRIVE AND HIGHWAY 5.

1255 PM     TSTM WND DMG     2 N BLOOMINGTON         44.86N 93.32W
07/10/2008                   HENNEPIN           MN   TRAINED SPOTTER

            CONSTRUCTION SCAFFOLDING ON BUILDING TOPPLED AT 494 AND
            XERXES AVE.

1255 PM     HAIL             EDEN PRAIRIE            44.85N 93.46W
07/10/2008  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

1258 PM     HAIL             BURNSVILLE              44.76N 93.28W
07/10/2008  M0.88 INCH       DAKOTA             MN   TRAINED SPOTTER

0100 PM     HAIL             3 NW BLOOMINGTON        44.86N 93.35W
07/10/2008  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            OCCURRED AT HIGHWAY 100 AND HENNEPIN CO.

0100 PM     HAIL             2 NNE BLOOMINGTON       44.86N 93.29W
07/10/2008  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0102 PM     TSTM WND DMG     4 N BURNSVILLE          44.83N 93.28W
07/10/2008                   HENNEPIN           MN   TRAINED SPOTTER

            SEVERAL TREES TOPPLED, SMALLEST SIX INCHES IN DIAMETER.
            OCCURRED AT 98TH AND OLD SHAKOPEE RD, THROUGH 91ST.

0103 PM     TSTM WND DMG     4 SE BURNSVILLE         44.73N 93.22W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            FOUR LARGE TREES TOPPLED. TIME ESTIMATED BY RADAR.

0103 PM     HAIL             1 SE PRIOR LAKE         44.72N 93.42W
07/10/2008  M1.00 INCH       SCOTT              MN   TRAINED SPOTTER

0107 PM     TSTM WND DMG     WACONIA                 44.85N 93.79W
07/10/2008                   CARVER             MN   AMATEUR RADIO

            THREE TO FOUR INCH BRANCHES DOWNED.

0110 PM     TSTM WND DMG     BLOOMINGTON             44.83N 93.32W
07/10/2008                   HENNEPIN           MN   TRAINED SPOTTER

            EIGHT TO 12 INCH TREES DOWN NEAR NORMANDALE BLVD AND MN.
            RIVER.

0110 PM     HAIL             PRIOR LAKE              44.73N 93.43W
07/10/2008  M0.75 INCH       SCOTT              MN   AMATEUR RADIO

0110 PM     TSTM WND DMG     BLOOMINGTON             44.83N 93.32W
07/10/2008                   HENNEPIN           MN   TRAINED SPOTTER

            TWO AND ONE HALF FOOT TREES TOPPLED. OCCURRED AT 494 AND
            XERXES AVE.

0111 PM     TSTM WND DMG     2 E VERMILLION          44.67N 92.92W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            300 FOOT LONG FIELD IRRIGATOR BLOWN OVER AT INTERSECTION
            OF CO RD 47 AND CO RD 62. TIME ESTIMATED BY RADAR.

0112 PM     TSTM WND DMG     1 SW VERMILLION         44.66N 92.98W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            2-3 FOOT WIDE TREE BLOWN DOWN ON CO RD 47. TIME ESTIMATED
            BY RADAR.

0113 PM     TSTM WND DMG     2 S VERMILLION          44.65N 92.96W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            POWER LINES DOWN ALONG CO RD 47 AT CO RD 85. TIME
            ESTIMATED BY RADAR.

0115 PM     TSTM WND DMG     HAMPTON                 44.61N 93.00W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            SEVERAL 2 FOOT DIAMETER TREES TOPPLED BETWEEN VERMILLION
            AND HAMPTON TO INCLUDE THE CITY OF HAMPTON. A FEW HOMES
            IN HAMPTON HAD TREES FELLED UPON THEM. TIME BASED ON
            RADAR SIGNATURE.

0115 PM     TSTM WND DMG     HAMPTON                 44.61N 93.00W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            NUMEROUS LARGE TREES DOWN IN CITY OF HAMPTON. 2-3 MILES
            EAST OF HAMPTON ALONG HWY 50 SEVERAL LARGE TREES DOWN ON
            ROAD AND POWER LINES AND CAR ALSO EITHER DRIVEN OFF ROAD
            OR BLOWN OFF ROAD INTO FARM FIELD IN SAME AREA. TIME
            ESTIMATED BASED ON RADAR.

0125 PM     TSTM WND DMG     MIESVILLE               44.60N 92.81W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            NUMEROUS TREES DOWN NEARLY BLOCKING HIGHWAY 50. TIME
            ESTIMATED BY RADAR.

0147 PM     HAIL             RED WING                44.58N 92.60W
07/10/2008  M0.75 INCH       GOODHUE            MN   TRAINED SPOTTER

0151 PM     TSTM WND DMG     NORTHFIELD              44.45N 93.17W
07/10/2008                   RICE               MN   LAW ENFORCEMENT

            TWO AND ONE HALF FOOT TREE FELLED.

0151 PM     HAIL             RED WING                44.58N 92.60W
07/10/2008  M0.75 INCH       GOODHUE            MN   EMERGENCY MNGR

0157 PM     HAIL             2 N NERSTRAND           44.37N 93.06W
07/10/2008  E0.88 INCH       RICE               MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 10, 1:17 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
217 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     5 SSE BURNSVILLE        44.70N 93.23W
07/10/2008                   DAKOTA             MN   TRAINED SPOTTER

            MORE THAN 20 TREES DOWN IN A RESIDENTIAL AREA OF
            LAKEVILLE NEAR THE INTERSECTION OF HIGHVIEW AND CO RD 46.
            TREES UP TO 1 FT DIAMETER. PRIVACY FENCES ALSO BLOWN
            DOWN. TIME ESTIMATED ON RADAR.

&&

MKM

The radar

The La Crosse radar (KARX), 127 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Dunn

When
July 10, 1:21 PM CST
Where
Dunn County, 2.08 mi ENE of Irvington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.840, -91.910

Hail occurred in the city of Downsville.

Hail, Polk

When
July 10, 5:44 PM CST
Where
Polk County, 3.59 mi SSW of Amery Muni Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.230, -92.390

Hail, Dunn

When
July 10, 6:18 PM CST
Where
Dunn County, 6.47 mi WSW of Sand Creek
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
45.130, -91.800

Hail size generally quarters to half dollars.

Hail, Dunn

When
July 10, 6:20 PM CST
Where
Dunn County, 3.13 mi SSW of Sand Creek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.130, -91.710

Hail, Chippewa

When
July 10, 6:50 PM CST
Where
Chippewa County, Jim Falls
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.050, -91.270

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128844, 128845, 128846, 128847, 128848.